| Catalog Number |
ASH4830-01 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/18/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
Event or Problem Description
It was reported that during an arthroscopy, the super multivac wand was inserted into the hip joint and immediately after activation, the plate fell off.The tile has been completely removed with tweezers.The procedure was completed with non-significant surgical delay using a back-up device.No further complications were reported.
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection revealed that the electrode was worn, but fully intact.No detachment of the electrode was observed.A functional evaluation was performed on the returned device and found an e7 error at plugin.When bypassed the device functioned as intended.The resistance measured at 1.05kohms.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include 1) hitting the device tip against a hard surface.2) using the device as a lever to enlarge surgical site.3) mechanical displacement of tissue through applied force.4) activating the device above recommended settings for prolonged periods of time.No containment or corrective actions are recommended at this time.